LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Vocal tremor/ dysphonia

 - UBBFriend: Email this page to someone!    
Author Topic: Vocal tremor/ dysphonia
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
It’s been a few years since I have been on here and fortunately I’ve been doing great. I am having some voice issues and wonder if anyone can help. I noticed about a year ago my voice would shake on occasion making me sound nervous. It happens much more frequently now.

Caffeine definitely makes it worse. I am on thyroid medicine and my levels seem to be fine. I tried stopping my med for a few days to see if that helped as well.

I had an appt with an ENT who did scope exams which showed the tremor. He referred me to a neurologist with the concern of it being MS.

I saw the neurologist and he feels it’s essential tremor and had me try primodone. I really am not fond of taking an anti seizure med long term though. He is sched an MRI as a precaution.

Any thoughts or personal experiences?

Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
My husband has essential tremor. He takes primidone and propranolol. We don't see any issue with taking these meds long term. Hubby has been taking them probably 10 or more years.

Caffeine definitely makes it worse, as does stress or being tired. So, it doesn't pay to drink any caffeine.

Alcohol before you go out to speak will help it.

My husband has mostly hand tremor, so he can't eat or drink if he doesn't take these meds.

Now, in the last year, he has been diagnosed with Parkinsons. This is after hand tremor for 20 years. Doc says that his case will be mild and always just hand tremor since he has never experienced muscle tightness.

My husband has the shaking voice sometimes and some balance issues also.

I really would not worry about the meds. Just take the lowest dose that controls your symptoms to a satisfactory degree.

We have played around with primidone levels quite a bit. We now see a movement disorder neurologist, and we can see the greater expertise of this doc compared to a general neurologist. Some say this guy is the best in the east. I think he is outstanding. He is definitely in demand.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks for the helpful info. I think my concern was the long term effect on the brain.

Can you PM me the doctor info. Thanks

Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
As TF mentions, propranolol, that is one that some take VERY LOSE dose to offset stage fright. If you consider either / both of the RX, you might start with propranolol first at tiny, tiny dose as that might be enough.

Still, I would explore magnesium first for its anti-spasm help. Check out your other minerals to see if all are in balance.

Then there are some key herbals as well under guidance of a naturopathic physician. There are many good anti-spasm herbs that help in various other ways, too.

Chanca Piedra (Stonebreaker) and Skullcap are just two of those.


One concern with may Rx is the way they can stress the liver / kidneys and also on brain function and mood for anything that "relaxes" muscles or depresses nerve firings, mood can dip to depression.


http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=123746;p=0

Topic: MAGNESIUM - Informational Links set

&

Physical therapy that might help smooth out any constrictions along the neurological pathways, perhaps, starting with evaluation with:

http://www.upledger.com/content.asp?id=26

UPLEDGER INSTITUTE (particular method)

CranioSacral Therapy

&

http://iahe.com/html/therapies/vm.php

Visceral Manipulation / Neural Manipulation / New Manual Articular Approach
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
I sent you the doctor's name. If you are able to get in with him, he will tell you whether it is essential tremor, Parkinsons, or something else (like the MS that has been suggested to you).

The first appointment was over 3 hours as he evaluated my husband to determine if it was essential tremor or Parkinsons.

You can't find a nicer doctor, and he will tell you to email him periodically so he knows what is going on with you.

He then writes back and tells you what to do, how to change your treatment, etc. based on your input.

You only see him once every 4 months or so.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
So good to know that TF has that name to share with you. Want great source. Sounds like you would be in good hands. Good luck.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.